MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN VERSATRU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CODMAN & SHURTLEFF, INC. / MEDOS S.A. CODMAN VERSATRU; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 9008050SL
Medical Device Problem Codes Overheating of Device (1437); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been reported that the device will be returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the codman slim disposable forceps had intermittent power spikes and during use had scorch marks possibly from too high heat transfer.It was reported that it got scorched when the product was used for 2 or 3 hours.Also initial spike was occurred 2 or 3 times.The surgeon commented that a cause of the scorch may be electrical resistance and changing it to silver plating from silver.Additionally, the surgeon advised that coating on the silver is better.There was no surgical delay and there was no adverse consequence to the patient.No further information was provided by hospital.The product will be returned to your site.
 
Additional Manufacturer Narrative
It was initially reported that the device would be returned for evaluation.However, multiple attempts to obtain the sample were unsuccessful.This report has been updated to reflect the corrected information.Complaint sample was not returned to codman and no product or lot number information has been provided; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this or similar complaints.At present, we consider this complaint to be closed.

Brand Name
CODMAN VERSATRU
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7722380
Report Number1226348-2018-10515
Device Sequence Number1049769
Product Code GEI
UDI-Device Identifier10886704080008
UDI-Public(01)10886704080008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9008050SL
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1